Display Settings:

Format

Send to:

Choose Destination
See comment in PubMed Commons below
J Drugs Dermatol. 2007 Sep;6(9):946-7.

Case reports: alopecia universalis: hair growth following initiation of simvastatin and ezetimibe therapy.

Author information

  • North Florida Dermatology Associates, Jacksonville, FL. 32207, USA. drdnrobins@yahoo.com

Abstract

Alopecia areata is an organ specific autoimmune disease in which hair is lost in various patterns. Its most extreme form, alopecia universalis, is the total loss of all scalp and body hair. This form of the condition is very resistant to treatment and spontaneous remission is quite rare. The following is a case of a 54-year-old male with longstanding alopecia universalis who began to grow dense hair on his scalp as well as patchy hair growth on his face, pubic and axillary areas one month after starting a course of simvastatin 40 mg and ezetimibe 10 mg daily prescribed for his hyperlipidemia. For 2 years prior to starting the combination drug, he had taken simvastatin 40 mg alone without evidence of any hair growth. The combination of simvastatin and ezetimibe has previously demonstrated synergistic immunomodulatory effects, which most likely accounts for the clinical response in this case.

PMID:
17941369
[PubMed - indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Loading ...
    Write to the Help Desk